Hail, McIntosh
- When
- March 29, 6:45 AM CST to 6:50 AM CST
- Where
- McIntosh County, 10.1 mi E of Ashley
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.020, -99.160
No damage reported.
An early morning severe thunderstorm produced one report of large hail near Ashley in McIntosh County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An early morning severe thunderstorm produced one report of large hail near Ashley in McIntosh County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Mar 29, 6:00 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 700 AM CDT THU MAR 29 2012 .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE JAMES RIVER BASIN AND PUSH NORTHEAST AS THE LOW-LEVEL JET FEEDING THESE STORMS SHIFTS INTO EASTERN NORTH DAKOTA. THE CURRENT POP CONFIGURATION LOOKS GOOD FOR NOW. THE ONLY UPDATE TO THE ONGOING FORECAST WAS TO SLOW DOWN THE WARMING TREND FOR THE EASTERN CWA THROUGH THE LATE MORNING HOURS. OTHERWISE...THE CURRENT FORECAST IS ON TRACK. THE UPDATED GRIDDED AND TEXT PRODUCTS HAVE BEEN SENT. && .AVIATION...A SURFACE TROUGH WILL PUSH ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY. LIGHT RAIN SHOWERS AND MVFR CIGS SHOULD DEVELOP ALONG THE BOUNDARY FROM KBIS-KMOT AROUND 12Z THIS MORNING...THEN GRADUALLY SPREAD EAST INTO KJMS BY THE MID MORNING HOURS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR KJMS AFTER 12Z. HIGHLIGHTED THIS THREAT WITH A CB IN THE CLOUD GROUP. OTHERWISE...VFR CONDITIONS WILL PERSIST WEST THROUGH THE TAF PERIOD WITH VFR CONDITIONS DEVELOPING FROM CENTRAL TO EAST THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL AREA WIDE TONIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR NDZ001-009-017-018-031>033-040-041-043-044. && TM...UPDATE/AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 409 AM CDT THU MAR 29 2012 NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-300915- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 409 AM CDT THU MAR 29 2012 /309 AM MDT THU MAR 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH MIDDAY ACROSS CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COMBINATION OF HIGH WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED TO GENERATE A VERY HIGH FIRE DANGER SOUTHWEST OF THE MISSOURI RIVER SUNDAY AFTERNOON. ANOTHER ROUND OF HIGH WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED TO GENERATE A VERY HIGH FIRE DANGER ALONG AND SOUTH OF HIGHWAY 2 MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-009-017-018-031>033-040-041-043-044-300915- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 409 AM CDT THU MAR 29 2012 /309 AM MDT THU MAR 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS FAR WESTERN NORTH DAKOTA EARLY THIS MORNING. THE FIRE DANGER IS FORECAST TO BE VERY HIGH ACROSS SOUTHWEST NORTH DAKOTA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FOR FAR WESTERN NORTH DAKOTA FRIDAY AFTERNOON AND EVENING DUE TO STRONG WINDS...LOW RELATIVE HUMIDITIES AND STRONG WINDS. THE COMBINATION OF HIGH WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED TO GENERATE A VERY HIGH FIRE DANGER SOUTHWEST OF THE MISSOURI RIVER SUNDAY AFTERNOON. ANOTHER ROUND OF HIGH WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED TO GENERATE A VERY HIGH FIRE DANGER ALONG AND SOUTH OF HIGHWAY 2 MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 726 AM CDT THU MAR 29 2012 NDZ047-048-050-051-291300- DICKEY-LA MOURE-LOGAN-MCINTOSH- 726 AM CDT THU MAR 29 2012 ...SPECIAL WEATHER STATEMENT... AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL MCINTOSH COUNTY...MOVING NORTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FREDONIA... KULM... MERRICOURT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TM
The Aberdeen radar (KABR), 85 km away, was scanning. The volume nearest the first event began at 12:45 UTC.
1 hail. Local standard time, as filed.
No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2012Every state in 2012This day in weather historyWarnings in North Dakota, March 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364823.